Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 7, 2021, 12:26 PM CDT for Covington County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 12:26 PM CDT (17:26 UTC)
- Expired
- Jun 7, 2021, 1:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
601
WWUS84 KMOB 071726
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1226 PM CDT Mon Jun 7 2021
ALZ056-060-071815-
Conecuh AL-Covington AL-
1226 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 115 PM
CDT...
At 1226 PM CDT, the strong thunderstorm was located 13 miles
southwest of Andalusia, moving north at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
River Falls, Red Level and Gantt.
LAT...LON 3110 8657 3111 8670 3119 8670 3118 8673
3120 8674 3119 8675 3118 8677 3119 8676
3120 8677 3122 8677 3122 8676 3123 8677
3146 8677 3143 8646
TIME...MOT...LOC 1726Z 188DEG 13KT 3119 8666
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 6:53 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 6:53 AM CDT, 5 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 653 AM CDT Mon Jun 7 2021 .AVIATION... 12Z issuance...VFR to MVFR conditions can be expected through the period. Showers and thunderstorms will again develop late this morning and continue through the afternoon hours with reduced ceilings and visibility. /13 && .PREV DISCUSSION... /issued 412 AM CDT Mon Jun 7 2021/ NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough continues to unwind and eject northeast across the south-central and central Plains states through tonight. Surface ridging remains over the Atlantic stretching west into the southeastern U.S. through Monday. In tandem with the upper level trough, deep layer moist, southerly flow is present setting the stage for heavy rainfall with isolated thunderstorms southeast of I-65 overnight. The Flash Flood Watch for southwestern AL has been cancelled. Once all of the convection is out of the way late tonight, we anticipate another round of shower and thunderstorm activity mid Monday morning into the evening hours across the region. This activity should should not pose as significant of a flash flooding threat. With loss of daytime heating tomorrow evening, expect convective coverage to diminish after sunset. Temperatures bounce back a bit today into the generally into the middle 80's for most locations. Lows tonight will drop into the lower to perhaps middle 70's. A HIGH risk of rip currents will remain in place through tonight, followed by a MODERATE risk through the remainder of the short term period. MM/25 /22 SHORT TERM /Tuesday night Through Wednesday night/...Through mid week, an upper trough embedded in an upper ridge over the central/eastern Conus shifts from over the Mississippi River eastward, becoming more positively tilted due to a more active upper pattern over the northern Conus. Guidance continues to advertise a drier airmass moving over the Southeast and the forecast area proper with the upper ridge. Guidance is consistent also in a surface ridge stretching west over the northern Gulf of Mexico, shifting low level flow to more southwesterly, and with the shifting upper level trough, mid level flow. With the decrease in available moisture over the Southeast, rain chances decrease and shift north of the forecast area. Add in upper subsidence from the upper ridge combining with better daytime heating, high temperatures above seasonal norms are expected, topping out in the upper 80s to mid 90s Wednesday and Thursday. Low temperatures will see a bit of a downtick, falling from 70 to 75 degree range Tuesday night to upper 60s to low 70s Thursday night. /16 EXTENDED TERM /Thursday Through Sunday/...A subtle shortwave slides toward the region on Thursday as an upper level ridge remains parked over the Southern Plains and Mexico and a weak upper low remains over the western Gulf. Several shortwaves rotate around the upper ridge to our west through the extended forecast, but the timing and placement of these these features is tough in this timeframe. Down at the surface, the area remains on the western periphery of a ridge over the western Atlantic on Thursday. This surface ridge builds west into the Gulf through the weekend, which allows the southerly surface winds to eventually turn more easterly. In this weak flow pattern, expect the return of scattered showers and storms each day. Temperatures remain toasty for the end of the work week and weekend. Highs are forecast to top out in the mid to low 90s each afternoon with mid to upper 80s at the beaches due to the sea breeze. Overnight lows only dip into the upper 60s to low 70s inland with mid 70s at the beaches. Heat stress concerns start to arise as we head into the weekend as heat indices may begin to creep into the 100s across inland areas. 07/mb MARINE...A light to moderate southerly flow will prevail through the middle of the week. Seas will be 3 to 4 feet through Wednesday then gradually subside. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 7, 12:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1226 PM CDT Mon Jun 7 2021
ALZ056-060-071815-
Conecuh AL-Covington AL-
1226 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 115 PM
CDT...
At 1226 PM CDT, the strong thunderstorm was located 13 miles
southwest of Andalusia, moving north at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
River Falls, Red Level and Gantt.
LAT...LON 3110 8657 3111 8670 3119 8670 3118 8673
3120 8674 3119 8675 3118 8677 3119 8676
3120 8677 3122 8677 3122 8676 3123 8677
3146 8677 3143 8646
TIME...MOT...LOC 1726Z 188DEG 13KT 3119 8666The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile, Washington | 3 hr |
| Jun 6, 7:40 PM CDT | Special Weather Statement | MOB | Baldwin | 95 min |
| Jun 6, 9:05 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Jun 7, 9:34 AM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Jun 7, 2:18 PM CDT | Special Weather Statement | MOB | Covington | 42 min |
| Jun 7, 6:15 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| Jun 7, 6:36 PM CDT | Special Weather Statement | MOB | Conecuh | 39 min |
| Jun 7, 6:45 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 45 min |
| Jun 7, 9:36 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Jun 7, 9:39 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 8 days |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.